Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)

How Long Do Withdrawls Last?

I just quit taking my paxil for some personal reasons. I'm suffering extremely bad withdrawals. I can't explain it. It feels like my brain is coming apart. I feel light headed. All over my body I feel awful. It's not pain... just just like being nauseous EVERYwhere, not just in your stomach... I know.. doesn't make sense to me either. I am not thinking clearly. I'm shaking. I cried for like an hour last night. I know it will get better when the withdrawals are done... but HOW LONG will this take??

I was on paxil for about a year and a half. I've recently realized it was causing some extremely negative side effects that I'd rather not discuss.

Anyway... How long must I wait until this passes?? I feel just terrible and I hate it.

Answer Question
 
sweetheart1985

Asked by sweetheart1985 at 11:31 AM on Apr. 23, 2009 in Health

Level 6 (148 Credits)
Answers (7)
  • You should never stop this stuff cold turkey. You might wind up in ER girl. You have to wean off with physician supervision.
    Anonymous

    Answer by Anonymous at 11:33 AM on Apr. 23, 2009

  • Agree with previous post, you do need to ween off of it slowly. I still had the withdrawals and had the exact same symptoms you had. Everything I read said it would be one to two weeks max. I had it for almost a month, and I weened off of the medication. Now I am just a grump. I am so sorry you are going through this. It is really tough, and I know how bad you feel. You need to talk to your doctor. They will put you back on it, and then ween you off of it slowly, so you wont have those side effects.
    2-1CavWife

    Answer by 2-1CavWife at 11:35 AM on Apr. 23, 2009

  • Any antidepressant needs to be stopped gradually. Talk with your doctor for suggestions regarding your personal circumstances.
    chaster

    Answer by chaster at 11:40 AM on Apr. 23, 2009

  • It can take a few days, maybe a week depending on how much you were taking. I remember those symptoms oh too well..Except this was 10 years ago, before the side effects of withdrawal were reported. I recall the doctor smugly telling me that it was all in my head when I explained how I was feeling. You could self wean from it instead of cold turkey. Take a pill every other day, then every few days and then stop. I did that with Effexor and the withdrawal symptoms were not as bad. Hang in there!! It sucks but once you purge that medicine from your system, you will feel a lot better!!
    Izsarejman

    Answer by Izsarejman at 11:40 AM on Apr. 23, 2009

  • i WAS ON THIS TOO! IT DOES HAVE MISERABLE SIDE EFFECTS TRY MANUKA HONEY TO LIFT YOUR SPIRITS! COFFEE,CHOCLATE,CHURCH,PRAYER AND READ YOUR BIBLE!
    2mothershelpers

    Answer by 2mothershelpers at 11:50 AM on Apr. 23, 2009

  • I can't go to the doctor. I have no insurance right now. I have a few halves left. I did wean myself down. I plan to take another half today.

    I just need to know this will only last a week or so. I need some hope. Because right now my body feels wrong.
    sweetheart1985

    Answer by sweetheart1985 at 12:30 PM on Apr. 23, 2009

  • It will go away!! Find something to distract you while you are going through this. I know you feel like crap, but take a walk or something or a hot bath. Even doing mind numbing housework can help. I know in my case it did not take longer than a week to stop feeling so horrible with the withdrawal symptoms.
    Izsarejman

    Answer by Izsarejman at 3:20 PM on Apr. 23, 2009

Join CafeMom now to contribute your answer and become part of our community. It's free and takes just a minute.